| Model Number |
CURRETTE, RING 5.4MM, CUTTING BOTH SIDE |
| Medical Device Problem Code |
Corroded (1131)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/26/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
Event or Problem Description
It was reported that, during a shoulder arthroscopy, there was rust on the curette.According to the surgeon, no harm for patient, operator or third party occurred.The surgery was finished successfully with the same device being used anyway.It was not necessary to switch the surgical technique or do a second surgery.
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.Complaint is confirmed.Visual inspection identified around the distal end of the curette shaft of the returned curette, ø 5.4 mm ring, both sides cutting, w/handle had corrosion spots.Also, observed discoloration on the handle.Dfu-0023-eo warns against using devices at section d follow the instructions of the detergent manufacturer regarding use, concentration, and temperature for either manual or automated cleaning.Please use only freshly prepared solutions as well as only purified/highly purified water at least for final rinse, and a soft, low linting cloth and/or filtered medical grade air for drying, respectively.Functional testing was not performed due to the damage to the device.The most likely cause for the reported failure can be attributed to user error of the device due to improper detergent/cleaning process used.